Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

5 year old having high temperatures, sweating. What to do?

My son is 5 and woke up from a nap yesterday with a temp of 103.5 we have been giving him tylenol and motrin and it has been fluctuating between 102.8 and 99.5 mostly. Gave him motrin at 6:15 pm when his temp was at 102 when he went to bed at 8:40pm his temp had gotten down to 99.5. I went in to check on him at 10:50pm and he is sweating alot and his temp in one ear (not laying on) was 96.7 and in the other (laying on) is 98.0. Planning on calling the doctor for an appointment in the morning but should I be concerned with his temp being so low and him being all sweaty and is there something I should do now?
Asked On : Sat, 23 Mar 2013
Answers:  2 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response

Thank you for your query.

I can understand your concern. However, you are giving the right medicine. With Tylenol the temperature does come down and sweating can occur. I suggest you keep a record of the temperature and give him Tylenol 4-6 hourly if the temperature is above 99F by side. In the morning you can consult the doctor to know the cause of the fever and further management.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Rajiv K Khandelwal
Answered: Sat, 23 Mar 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Fever is most likely viral in nature and settles in few days.
You need to record temperature 6 hourly and in case fever is above 100F give tylenol.
Give him plenty of fluids,glucose water,fruit juice,vegetable soup and soft bland diet to maintain hydration and nutrition.
Get him examined by doctor in morning.

Wishing your child good health.
God bless.
Answered: Sat, 23 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor